Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 71, NWS Lake Charles, LA

February 28, 2011

NWS Lake Charles, LA issued this small craft advisory at Feb 28, 2011, 6:27 PM CST. It took effect at Feb 28, 2011, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 6:27 PM CST (00:27 UTC)
In effect from
Feb 28, 2011, 9:00 PM CST
Expired
Mar 1, 2011, 9:00 AM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WHUS74 KLCH 010027
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CST MON FEB 28 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.STRNGTHENING OFFSHORE WINDS IN THE WAKE A COLD FRONT EXITING THE
REGION WILL BRING BUILDING SEAS OVER THE OUTER COASTAL WATERS.

GMZ470-472-475-011000-
/O.NEW.KLCH.SC.Y.0071.110301T0300Z-110301T1500Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
627 PM CST MON FEB 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. 

* WINDS AND SEAS: NORTH WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
547 
WHUS74 KLCH 010924
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 AM CST TUE MAR 1 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.STRONG OFFSHORE WINDS WILL CONTINUE THIS MORNING IN THE WAKE A
COLD FRONT.

GMZ450-452-455-011500-
/O.EXA.KLCH.SC.Y.0071.000000T0000Z-110301T1500Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
324 AM CST TUE MAR 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WINDS AND SEAS: NORTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-011500-
/O.CON.KLCH.SC.Y.0071.000000T0000Z-110301T1500Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
324 AM CST TUE MAR 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
279 
WHUS74 KLCH 011503
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 AM CST TUE MAR 1 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.STRONG OFFSHORE WINDS WILL CONTINUE INTO THIS AFTERNOON IN THE
WAKE A COLD FRONT.

GMZ450-452-455-470-472-475-012100-
/O.EXP.KLCH.SC.Y.0071.000000T0000Z-110301T1500Z/
/O.NEW.KLCH.SC.Y.0072.110301T1503Z-110301T2100Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
903 AM CST TUE MAR 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 6:04 PM CST, 23 minutes earlier.

Area forecast discussion, Feb 28, 6:04 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 PM CST MON FEB 28 2011

.DISCUSSION...
FOR 00Z TAF ISSUANCE.

&&

.AVIATION...
SFC OBS AND SATELLITE IMAGERY DEPICT THAT THE CLOUD COVER
ACCOMPANYING THE FRONTAL BOUNDARY HAS MOVED PAST THE TAF SITES
LEAVING BEHIND CLEAR SKIES. HOWEVER SOME WRAP-AROUND STRATOCU IS
NOTED OVER THE MIDDLE/LOWER MISSISSIPPI VALLEY PUSHING SWD...AND
EXTRAPOLATION BRINGS WHATEVER IS LEFT OF THIS TO POSSIBLY THE ERN
SITES LATER THIS EVENING INTO THE OVERNIGHT HOURS. ALSO FORECAST
SOUNDINGS AND TIME-HEIGHT SECTIONS SHOW SOME LINGERING LOW-LEVEL
MOISTURE GETTING TRAPPED BELOW A POST-FRONTAL INVERSION. FOR NOW
HAVE JUST GONE WITH SCATTERED WORDING FOR ALL THESE LOW-LEVEL
CLOUDS...WILL MONITOR LATER AND ADJUST AS NECESSARY. OTHERWISE
MAINLY CLEAR SKIES AND REASONABLE NRLY WINDS WILL PERSIST THROUGH
THE PERIOD.

25

&&

.PREV DISCUSSION... /ISSUED 410 PM CST MON FEB 28 2011/

SYNOPSIS...
COOL HIGH PRESSURE WILL BUILD IN BEHIND THE DEPARTING FRONT.
A STRONGER COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS BY
SATURDAY EVENING.

DISCUSSION...
ADVECTIVE COOLING WILL PREVAIL FOR TONIGHT AND TOMORROW. TEMPERATURES
WILL RETURN TO NEAR SEASONAL VALUES.

OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY...
WITH THE APPROACH OF ANOTHER FRONT. BOTH MOISTURE AND INSTABILITY
WILL BE LIMITED. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

MARINE...
THE MARINE LAYER WILL BE UNSTABLE...AS INCOMING COLD AIR SLIDES
OVER RELATIVELY WARM GULF WATERS. NORTHERLY WINDS WILL BE GUSTY AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  47  70  44  72  48 /  10  10  10  10  10
KBPT  47  71  45  72  49 /  10  10  10  10  10
KAEX  44  69  41  72  45 /  10  10  10  10  10
KLFT  47  68  46  72  49 /  10  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY
     FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Feb 28, 5:33 AM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST MON FEB 28 2011

GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
011145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
533 AM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL CROSS THE AREA THIS MORNING...BRINGING A FEW
SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM OR TWO. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE ALONG AND NORTH OF A LINE FROM
WARREN TEXAS TO OPELOUSAS LOUISIANA. NO SEVERE WEATHER IS EXPECTED.
DRY WEATHER WILL MOVE IN THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY WEATHER WILL PREVAIL THROUGH THE WEEK. THE NEXT CHANCE FOR
SHOWERS OR THUNDERSTORMS WILL BE FRIDAY INTO SATURDAY.

AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-011145-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
533 AM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL FOG CAN BE EXPECTED THIS MORNING AHEAD OF A COLD FRONT
THAT WILL MOVE ACROSS THE NORTHWEST GULF THROUGH NOON.
VISIBILITIES ARE EXPECTED TO REMAIN ABOVE 2 MILES...ALTHOUGH A FEW
ISOLATED LOCATIONS COULD EXPERIENCE VISIBILITIES TO AROUND 1 MILE.

A FEW SHOWERS WILL BE POSSIBLE WITH THE FRONT AS IT MOVES
THROUGH...WITH WINDS SHIFTING TO THE NORTHWEST IN THE AFTERNOON.
WINDS WILL STRENGTHEN THROUGH TONIGHT WITH SUSTAINED SPEEDS NEAR
20 KNOTS AT TIMES. SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINDS AND SEAS WILL GRADUALLY DIMINISH TUESDAY AS HIGH PRESSURE
BUILDS OVER THE REGION. WITH PREVAILING OFFSHORE FLOW AND DRIER
AIR IN PLACE...SEA FOG IS NOT EXPECTED TO DEVELOP.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:03 AM CSTSmall Craft AdvisoryLCH3 hr

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.